Thunderstorm Wind, Aroostook
- When
- July 27, 3:30 PM EST
- Where
- Aroostook County, Madawaska
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 47.350, -68.333
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 27, 3:13 PM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 413 PM EDT THU JUL 27 2006 .SYNOPSIS...LOW PRESSURE WILL LIFT NORTH OF THE REGION TONIGHT THEN ANOTHER WEAK WEATHER DISTURBANCE WILL TRACK ACROSS THE STATE ON FRIDAY. A COLD FRONT WILL APPROACH FRIDAY NIGHT AND MOVE ACROSS THE REGION SATURDAY. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... SKIES CLEARED OUT THIS MORNING OVER NORTHWESTERN PORTIONS OF OUR REGION ALLOWING TEMPS TO REACH THE 80S TODAY. HOWEVER...VARIABLE AMOUNTS OF LOW STRATUS CLOUDS AND A COOLER WIND FROM THE OCEAN PREVAILED OVER CENTRAL AND DOWNEAST AREAS. A CLUSTER OF VIGOROUS THUNDERSTORMS MOVING ACROSS NORTHERN AREAS WILL BRING SOME GUSTY WINDS AND POSSIBLY SMALL HAIL THIS EVENING. STORMS WILL LIKELY DISSIPATE WHEN THEY PROGRESS EAST INTO THE COOLER MARINE INFLUENCED AIR THIS EVENING. LOW CLOUDS...FOG AND STRATUS WILL SHROUD DOWNEAST AREAS TONIGHT WITH PARTLY TO MOSTLY CLOUDY SKIES TO THE NORTH. MODELS ARE IN CONSIDERABLE DISAGREEMENT WITH FRIDAYS WEATHER WITH THE GFS BRINGING A SHORTWAVE AND AREA OF RAIN ACROSS CENTRAL AND SOUTHERN AREAS AND THE NAM AND GEM BRINGING VERY LITTLE PRECIPITATION. FOR NOW JUST WENT CHANCE OF SHOWERS IN THE MORNING...WITH THUNDER POSSIBLE IN THE AFTERNOON WHILE THE CORE OF THE SHORTWAVE MOVES THROUGH. THE SYSTEM MOVES AWAY FRIDAY NIGHT AND A COLD FRONT APPROACHES SATURDAY. MODELS ARE NOT VERY ENTHUSIASTIC WITH THE PRECIP CHANCES WITH THIS FRONT. HOWEVER...GIVEN THE DIURNAL PASSAGE OF THE FRONT AND MOISTURE AHEAD OF THE FRONT...BELIEVE THUNDER SHOULD BE MENTIONED SO KEPT IT IN FOR SATURDAY. A SOMEWHAT COOLER AND DRIER HIGH IS EXPECTED TO BUILD IN FOLLOWING THE FRONTAL PASSAGE SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... HIGH PRESSURE WILL BUILD ACROSS THE REGION SUNDAY/SUNDAY NIGHT. A COLD FRONT WILL THEN CROSS THE REGION MONDAY/MONDAY NIGHT WITH A CHANCE OF SHOWERS/THUNDERSTORMS. THE FRONT SHOULD MOVE SOUTH OF THE REGION TUESDAY AND BECOME NEARLY STATIONARY...WITH THE CHANCE OF LINGERING SHOWERS/THUNDERSTORMS ACROSS THE FORECAST AREA. STILL SOME UNCERTAINTY REGARDING WHERE THE FRONT WILL BECOME STATIONARY TO THE SOUTH OF THE REGION. LOW PRESSURE SHOULD TRACK EAST ALONG THE FRONT WEDNESDAY...WHILE ANOTHER FRONT APPROACHES FROM THE WEST. DUE TO THE UNCERTAINTY REGARDING THE LOCATION OF THE SOUTHERN FRONT AND THE MOVEMENT OF THE LOW ALONG THE FRONT...ALONG WITH THE SECOND FRONT APPROACHING FROM THE WEST WILL KEEP A CHANCE OF SHOWERS/THUNDERSTORMS ACROSS THE REGION WEDNESDAY. SHOWERS COULD LINGER ACROSS THE REGION THURSDAY. TEMPERATURES ACROSS THE REGION WILL BE DEPENDENT ON THE SOUTHERN EXTENT OF THE FRONT. GENERALLY EXPECT NEAR NORMAL LEVEL TEMPERATURES SUNDAY THROUGH THURSDAY. && .AVIATION... EXPECT MVFR CEILINGS/VISIBILITIES TO LOWER TO IFR TONIGHT IN MOST AREAS...AND LIFR/VLIFR DOWNEAST IN LOW CLOUDS AND FOG. CEILINGS WILL GRADUALLY IMPROVE TO MVFR ON FRIDAY. WATCH FOR THUNDERSTORMS THIS EVENING...MAINLY NORTHERN/CENTRAL AREAS...WHICH COULD PRODUCE LOCALLY STRONG WIND GUSTS. && .MARINE... SHORT TERM: WINDS WILL REMAIN BELOW SCA THROUGH FRIDAY. SEAS COULD APPROACH 5 FT ON FRIDAY...BUT WILL BE MAINLY IN SWELL SO WILL NOT ISSUE SCA FOR THESE SEAS. FOG IS EXPECTED TO PERSIST OVER THE WATERS DUE TO THE HUMID AIR. LONG TERM: WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS SUNDAY THROUGH TUESDAY. VISIBILITIES COULD BE REDUCED IN SHOWERS/THUNDERSTORMS MONDAY...WITH LINGERING SHOWERS TUESDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...BLOOMER LONG TERM/MARINE...NORCROSS AVIATION...BLOOMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 521 AM EDT THU JUL 27 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-280930- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 521 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THE EVENING HOURS. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE REGION IN A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON INTO THE EVENING HOURS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS IN EXCESS OF 58 MPH. MOST OF THE ACTIVITY WILL BE ACROSS NORTHERN AND WESTERN MAINE. IN ADDITION TO THE SEVERE WEATHER THREAT WILL BE THE POTENTIAL FOR VERY HEAVY RAINFALL OF UP TO 2 INCHES PER HOUR WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON FRIDAY AS A FRONTAL BOUNDARY MOVES ACROSS THE REGION. A COLD FRONT WILL MOVE THROUGH THE STATE ON SATURDAY WITH MUCH COOLER AND DRIER AIR FOLLOWING IN ITS WAKE FOR THE REMAINDER OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY INTO TONIGHT. AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE ASKED TO RELAY ANY SEVERE WEATHER OR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1250 PM EDT THU JUL 27 2006
MEZ001-003-004-271745-
AROOSTOOK...SOMERSET AND PISCATAQUIS COUNTIES...
1250 PM EDT THU JUL 27 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...SOMERSET AND
PISCATAQUIS COUNTIES...
AT 1248 PM EDT...DOPPLER WEATHER RADAR INDICATED A DEVELOPING AREA
OF THUNDERSTORMS ALONG THE MAINE QUEBEC BORDER. THESE STORMS WERE
MOVING NORTHEAST AT 35 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 200 PM EDT INCLUDE...
WESTERN AROOSTOOK COUNTY...NORTHERN SOMERSET COUNTY AND NORTHERN
PISCATAQUIS COUNTY.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4593 7042 4599 6909 4733 6850 4757 6930
4670 7006
BLOOMERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
200 PM EDT THU JUL 27 2006
MEZ001-003-004-271915-
AROOSTOOK...SOMERSET AND PISCATAQUIS COUNTIES...
200 PM EDT THU JUL 27 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...SOMERSET AND
PISCATAQUIS COUNTIES...
AT 155 PM EDT...DOPPLER WEATHER RADAR INDICATED CLUSTERS OF
THUNDERSTORMS WITH GUSTY WINDS AND TORRENTIAL RAIN FROM NEAR
NINE-MILE BRIDGE TO JUST SOUTH OF ESCOURT STATION. THE STORMS
WERE MOVING NORTHEAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 315 PM EDT INCLUDE...
NINE-MILE BRIDGE... CLAYTON LAKE... SAINT PAMPHILE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...INTENSE RAINFALL OF ONE TO ONE AND A HALF
INCHES PER HOUR...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4671 7003 4596 7017 4713 6888 4746 6922
STUREYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
327 PM EDT THU JUL 27 2006
MEZ001-002-004-272030-
AROOSTOOK AND PISCATAQUIS COUNTIES...
327 PM EDT THU JUL 27 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PISCATAQUIS
COUNTIES...
AT 326 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 21 MILES NORTH OF
FORT KENT TO 6 MILES SOUTHWEST OF CLAYTON LAKE. THE LINE WAS MOVING
EAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EDT INCLUDE...
DICKEY... CLAYTON LAKE... ALLAGASH...
CHURCHILL DAM... DEBOULLIE MOUNTAIN...
FORT KENT... MADAWASKA... FRENCHVILLE...
EAGLE LAKE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4763 6880 4645 6976 4646 6881 4762 6783
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
420 PM EDT THU JUL 27 2006
MEZ001-002-272115-
AROOSTOOK COUNTY...
420 PM EDT THU JUL 27 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 417 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 10 MILES NORTH OF
MADAWASKA TO 15 MILES SOUTHWEST OF DEBOULLIE MOUNTAIN. THE LINE WAS
MOVING EAST AT 20 TO 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 515 PM EDT INCLUDE...
FORT KENT... DEBOULLIE MOUNTAIN...
MADAWASKA... FRENCHVILLE... EAGLE LAKE...
VAN BUREN... NEW SWEDEN...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...LOCALLY UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4758 6839 4673 6917 4678 6821 4757 6754
NOUHANThe Caribou radar (KCBW), 151 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526703.